Tennessee, 2006Damaging Wind in Tennessee, June 11, 2006
June 11, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 11, 12:54 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 11, 12:54 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT SUN JUN 11 2006
.SHORT TERM (TONIGHT THROUGH MONDAY)...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER HIGHER
TERRAIN AND NEAR THE SURFACE FRONT...WHICH IS LOCATED FROM SRN IL
ACROSS CNTRL KY AND OUR SW VA COUNTIES. THE AIR MASS OVER THE
TENNESSEE VALLEY IS QUITE UNSTABLE...WITH SBCAPE AROUND 2000 J/KG
AND LOW LEVEL LAPSE RATES OVER 8 C/KM. GOES SOUNDER LI ARE BETWEEN
-5 AND -8 IN THE NORTH. EXPECT TO SEE CONTINUED THUNDERSTORM
DEVELOPMENT THROUGH THE REST OF THE AFTERNOON...ESPECIALLY ACROSS
THE NORTHERN PLATEAU/NORTHERN VALLEY AND SW VA NEAR THE FRONT. MOST
OF THE ACTIVITY BEFORE MIDNIGHT SHOULD BE MAINLY IN THE NORTHERN
HALF OF THE AREA. AS THE SURFACE LOW NOW OVER MO MOVES EAST ALONG
THE FRONT...THE FRONT WILL BEGIN TO PUSH TO THE SOUTH AND EAST.
FORCING AHEAD OF THE FRONT WILL SPREAD TSTMS ACROSS THE ENTIRE AREA
BY MIDNIGHT. GIVEN THE INSTABILITY IN PLACE...LOW LEVEL FORCING
WITH THE FRONT...AND INCREASING UPPER DIVERGENCE OVERNIGHT...WILL
HAVE CATEGORICAL POPS ALONG WITH A MENTION OF LARGE HAIL AND
DAMAGING WINDS. THE GFS PLACES THE FRONT ACROSS OUR SOUTHERN TIER
AT 18Z TOMORROW AFTERNOON...WHILE THE NAM SHOWS A MUCH WEAKER FRONT
WITH ONLY A WIND SHIFT AT OUR SOUTHERN BORDER AT THAT TIME. PREFER
THE FASTER GFS BUT WILL STILL NEED TO HOLD ONTO SOME POPS IN THE
SOUTH MONDAY AFTERNOON.
.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...
MONDAY NIGHT THROUGH WEDNESDAY...A DRIER AND MORE STABLE AIR MASS
WILL BEGIN BUILDING INTO THE AREA ON MONDAY NIGHT. HIGH PRESSURE
WILL MOVE EAST FROM THE PLAINS AND INTO THE GREAT LAKES/OHIO VALLEY
REGION. PW DROP TO AROUND A HALF INCH ON TUESDAY. A DIGGING 500 MB
TROUGH WILL MOVE INTO THE AREA ON WEDNESDAY WHICH DROPS TEMPERATURES
ALOFT...BUT WITH THE AIR MASS SO DRY THERE WILL NOT BE ENOUGH
MOISTURE TO GENERATE PRECIP. EXPECT ONLY SOME AFTERNOON CU/SC TO
DEVELOP.
WEDNESDAY NIGHT THROUGH SUNDAY...TROUGH ALONG THE COAST WILL
CONTINUE TO MOVE EAST...AND A LARGE RIDGE WILL BUILD OVER THE AREA.
INCREASING HEIGHTS WILL LEAD TO DRY WEATHER AND A WARMING TREND FOR
THURSDAY AND FRIDAY. THE LOW LEVEL RIDGE AXIS MOVES EAST OF THE
MOUNTAINS ON SATURDAY...GIVING A SOUTHWESTERLY FLOW THAT WILL ADVECT
MOISTURE INTO THE AREA. A WESTERLY FLOW ALOFT WILL ALLOW SOME
UPSTREAM DISTURBANCES TO CROSS THE AREA. WILL HAVE A MENTION OF
SHOWERS AND THUNDERSTORMS FOR SATURDAY AND SUNDAY. WITH LITTLE
SYNOPTIC SCALE FORCING...SHOWERS WILL BE DIURNAL AND WILL DEVELOP
MAINLY IN HIGHER TERRAIN. TEMPERATURES THIS PERIOD WILL BEGIN NEAR
NORMAL...RISING TO 3-6 DEGREES ABOVE NORMAL BY SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 88 63 87 / 90 50 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 84 61 84 / 90 30 0 0
OAK RIDGE, TN 67 83 59 85 / 90 30 0 0
TRI CITIES AIRPORT, TN 63 78 53 81 / 90 30 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Jun 11, 2:00 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 AM EDT SUN JUN 11 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-121000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
300 AM EDT (200 AM CDT) SUN JUN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT WILL REMAIN ACROSS THE REGION TODAY. PLENTY OF
SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND
UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONT TODAY WITH ADDITIONAL STORMS
MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED
INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME
SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL UP TO QUARTER SIZE.
TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO
BE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STATIONARY FRONT WILL MOVE SOUTH OF THE TENNESSEE VALLEY MONDAY
AFTERNOON. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE
ACROSS THE CHATTANOOGA AREA DURING THE AFTERNOON. SOME OF THESE
STORMS COULD PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR TUESDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...AND ACROSS THE
SOUTHERN TENNESSEE VALLEY FOR MONDAY AFTERNOON.
DH
In the hours before
Special weather statement, Jun 11, 1:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
253 PM EDT SUN JUN 11 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120600-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
153 PM CDT SUN JUN 11 2006 /253 PM EDT SUN JUN 11 2006/
...RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA...
A STATIONARY FRONT ACROSS KENTUCKY AND SOUTHWEST VIRGINIA WILL MOVE
SLOWLY SOUTH INTO THE TENNESSEE VALLEY THIS EVENING. THE AIR MASS
TO THE SOUTH OF THIS FRONT IS VERY WARM...MOIST AND UNSTABLE ACROSS THE
ENTIRE AREA. AS AN UPPER LEVEL DISTURBANCE MOVES ALONG THE FRONT
LATER TONIGHT... THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS
EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE VERY UNSTABLE
ATMOSPHERE...SOME OF THE STORMS WILL LIKELY BECOME SEVERE WITH THE
MAIN CONCERN BEING LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WIND
GUSTS.
VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO
BE EXPECTED WITH THESE STORMS. REMEMBER TO SEEK SHELTER IMMEDIATELY
ONCE THUNDER IS HEARD.
RESIDENTS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME
SOUTHWEST NORTH CAROLINA NEED TO KEEP ABREAST OF THE LATEST WEATHER
INFORMATION.
PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND
TV STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE.
DGS
Thunderstorm Wind, Sullivan
- When
- June 11, 2:00 PM EST to 2:15 PM EST
- Where
- Sullivan County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -82.283
Several trees and powerlines down countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 11, 20061 death · 0.75 in hail · 3 events
- Damaging Wind and Lightning Strike in South Carolina, June 11 to 12, 2006$1.6 million · 65 kt wind · 2 events
- Hail in Nebraska, June 11, 2006$750,000 · 1.75 in hail · 1 event
- Lightning Strikes in North Carolina, June 11, 2006$221,000 · 3 events
- Lightning Strike in North Carolina, June 11, 2006$150,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$100,000 · 60 kt wind · 1 event
- Lightning Strike in Indiana, June 11, 2006$50,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Nebraska, June 11, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, June 11, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 11, 2006$30,000 · 52 kt wind · 3 events
- Damaging Wind in Virginia, June 11, 2006$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515592.